Addiction: Substance Abuse Community
Cough Srup usage
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cough Srup usage

Hi,

I need to know if excessive consumption of corex cough syrup has any effect on the liver
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
I am not familiar with this brand of cough syrup, but every medicine, regardless of it being abused has the potential to harm our bodies..especially when used improperly..
Blank
502050_tn?1243606135
Corex is a cough syrup sold by Pfizer Inc., a global pharmaceutical company. It is available in India, Pakistan, Bangladesh and a few other South Asian countries. Corex is a prescribed medicine and can only be bought with a prescription from a general physician.

Its active ingredients are chlorpheniramine maleate and codeine phosphate.

Corex is one of the most commonly available over the counter drugs in India, and is used as a cheap and readily available substitute for Codeine.

Legally, Corex can only be obtained by a physician's prescription, but studies show that more than 90% of the product is sold without any prescription.

Corex is not generally a fatal drug substitute, unless taken in extremely high quantities. However, many side effects are common. Corex is known to cause short term memory loss, sleeplessness, tremors and spasms. Muscular pains and dehydration are other common side-effects.

Long term abuse leads to serious kidney damage. Corex has a high sugar content, and may be unsuitable for acute diabetic patients.

Hope this helps answer your question.
Blank
Avatar_m_tn
I ws on Corex/Rexcof(..you name it), for 3-4 MONTHS. It was all good and felt nice and I was full with empathy and with "generally elevated mood"....

Then it went to taking 3, 6. then sometimes 10 bottles every day..rather I should say, every evening, since i used to stay awake all night(doing crosswords, drinking tea!!),
and miss my work during day and sleep till evening. This was my routine, till I lost my job and went to have a detox! So, my suggestion is taper it off...

And it sure did harm my liver (had my liver function test done). But then, I was on other opiate based prescription medicine as well...

(P.S. sent you a note as well since was not sure if you still on this thread)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
3092482_tn?1412261602
Blank
weaver71
Other
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
6463448_tn?1405130767
Blank
msdelight
Bangor, ME